This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Good morning Doctor. Thankyou for sharing your wisdom with us. My question to you is, I am now in the middle of week 3 on the the Celexa (I changed from Zoloft after 6 months due to the constant anxiousness) last I spoke with you, you encouraged me to give the med an additional 3 weeks to receive full benefit. I am prepared to do that, I was just wondering if the tingling and undercurrent of anxiety is due to the initial side effects of Celexa, or if I could be responding to it as I did the Zoloft?
I didn't want to quit taking it too soon for the simple fact it might help. I need your advise. Many thanks.
Dara, all of the ssri antidepressant medications operate on at least three different chemical systems in the brain, and one of them speeds up and accelerates the system, giving you both a boost in mood and a little of the anxious feeling. If it is not too bad or too pronounced, it will fade away. If its awful, you will have to change a again. Also, anxiety is part of depression, and it may be that is the cause, and will go away. As long as the anxiety is blunted, rather than acute and inhibiting, the medication is working.
I am starting Selexa tomorrow. I am going on 20mg a day. I haven't been on any antidepressant for 2 years. I tried effexor..paxil..and a few others. My worst fear is that I will gain weight again from them and that is the main reason why I don't like taking them. But I do need something. I have terrible pms. Any suggestions? Feel free to email me. ***@****
I have been taking Paxil (10 Mg) for the last 6 months. I started taking it for anxiety after I was diagnosed with benign PVC's, which means my heart "skips a beat". The Paxil has worked very well in reducing anxiety and giving me a calmer feeling. I really haven't had true "depression" in my life, but have suffered from OCD (obsessive-compulsive disorder)all of my life. The only side effect (yes, I have lost hair from it but just keep my hair shorter now) is the decreased libido. My sex drive is null and void. My husband bears with me, but I really don't know what to do, so my doctor suggested lowering the Paxil to 5 mg to see if that helps, and if not, to go on Celexa 10 mg. Has anyone had a similar problem?
I was just prescribed Celexa and Xanax for depression and social anxiety today. After reading the horror stories about xanax I've decided not to start it at all. I think that alot of my social difficulties stem from my depressed mood rather than true anxiety. I took my first dose of Celexa today (20mg) Within about an hour the fog lifted and my mind was clearer than it had been in years. It's now about 10 hours later and I still feel very alert and clear not jittery or nervous just alert. I also noticed that my pupils are dilated (larger) than normal. I'm interested to see how I sleep tonight. I have read that Celexa isn't supposed to take affect for a few weeks. Are my reactions a placebo effect or just excitement about finally doing something about the depression I've lived with for the majority of my life. Should I cut my dose back a little and ease into this.
I have been diagnosed with narcolepsy,now for nine months.
I am currently taking alertec,for narcolepsy,dexadrine 15.mg to stay awake in the day and
I have been perscribed celexa now .The first time i took it ,i was stomach sick all morning.
My doctors tell me i must take this medication to help the alertec work ,but i'm getting so sick !
of taking a bunch of trial medications.
It has interfeered greatly with my life.I have lost my job many times because of being sick ,or just unable to propperly in my work attmosphere.
Do you think theise medications are o.k to be taking together?
Your answer would be greatly appreciated.
Hello. I am being told I suffer from A general anxiety disorder. I worry all the time about my health and feel sick and tired all the time. I HATE taking pills but I am ready to start taking celexa. I did try paxil. I took one pill and FREAKED OUT. I was vomiting,horrible diarrea (diarrhea),my eyes were bugging out of my head, grinding my teeth,I felt like jumping off of a bridge. I am scared to death about taking the celexa now.I guess that's exactly why I should be taking it though! My question is---has anyone noticed that celexa has less side effects then paxil? And I thought celexa was only for depression-why is it being prescribed to me for anxiety??
Celexa is an SSRI and as such has the same risk of damaging your nervous system etc as any other SSRI. Please read the information dotted around (under peagee). These chemicals are hit and miss brain-altering drugs. NOT as they'd make you believe, designed accurately to improve levels of seretonin - they have no idea what effect it will have on any given person.
Would you take LSD every day? No? Well thats more or less what SSRIs are giving you.
I just started taking celexa last week and it makes me sick every time I take it. I only take a half a pill every other night. I am taking it for depression and so far I havnt noticed a difference in my moods or the way I feel. For those of you who have been on it, how long does it take to start working? and when will the nausea and dizzyness go away?
Good Morning Doctor, thanks a lot for being on this forum, there are so many question i dont know who to ask. I have started taking celexa 2 months ago, my doctor asked me to take 10 mg, half of 20 mg which is the lowest dosage. When i went back after a month she asked me increase the dose but i wasnt ready, as my anxiety has increased tremendously, and i wasnt taking any lorazepam that she asked me to if needed. NOw she has increased my dosage to 20 mg for celexa and the lowest dose of clonazepam twice everyday. I am taking celexa regularly but i only take clonazepam once at night time, is it bad, do i have to take it twice as she had asked to. My reason for not taking in daytime is becasue i have three kids who are home these days and i cannot sleep while they are home or feel sleepy and suffer fro headaches if i dont sleep. You recommend me what i should do about how long i should be on clonazepam and how many times is ok.
My biggest question is i have been on celexa for almost 2 and a half month, i dont feel any difference in my depression and anxiety, i have been diagnosed for bipolar disorder, and i get into severe anxiety or panic attacks. Its taking a toll on my family, i have been depressed for about 2 years now and finally went to the doctor for some help, but it doesnt seem to be working yet, please help me understand the chemistry of the medicien i am taking and how long will it take for em to think normally, feel happy and not scared again. I am suffering form many things, such as social phobia, sleeplessness, severe headaches, panic attacks, i am shaky and lithergic all the time, confused and loss of memory. Are these the side effects or its just my depression which is taking time to cure???
Please reply soon, and very very thanks again.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST